Kentucky, 2015Hail and Damaging Winds in Kentucky, June 21, 2015
June 21, 2015 · NWS JKL · 10 events in 7 counties and zones
Strong to severe thunderstorms affected eastern Kentucky yet again on June 21, 2015. The storms formed in a very moist and unstable air mass that was situated over the Ohio and Tennessee valley regions.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms affected eastern Kentucky yet again on June 21, 2015. The storms formed in a very moist and unstable air mass that was situated over the Ohio and Tennessee valley regions. The storms affected areas mainly along and south of the Hal Rogers Parkway and Highway 80, with the strongest storms bringing down trees and producing large hail during the afternoon hours, with McCreary county seeing the worst of it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 21, 2:18 PM EST, 32 minutes earlier.
Area forecast discussion, Jun 21, 2:18 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT SUN JUN 21 2015
.UPDATE...
ISSUED AT 215 PM EDT SUN JUN 21 2015
HIGH RESOLUTION MODELS CONTINUE TO ADVERTISE A LINE OF CONVECTION
DEVELOPING SOMEWHERE BETWEEN THE I64 CORRIDOR AND THE MOUNTAIN
PARKAY. BASED ON SFC TEMPS WE SHOULD BEGIN TO SEE SHOWERS AND
STORM FIRING OVER THE NEXT HOUR...AT MOST TWO. CONVECTION IS
EXPECTED TO INITIATE ALONG AN OLD OUTFLOW THAT HAS DROPPED INTO
THE AREA FROM LAST NIGHTS MCS ACTIVITY. BEST GUESS AT THE LOCATION
OF THAT BOUNDARY WOULD BE ROUGHLY FROM JUST SOUTH OF SDF TO DVK
AND THEN BACK NORTHEAST...POSSIBLY JUST SOUTH OF SYM. MADE
ADJUSTMENTS TO THE FORECAST PACKAGE FOR LATEST THOUGHTS ALONG WITH
GRID UPDATES TOWARDS LATEST HOURLY OBSERVATIONS.
UPDATE ISSUED AT 1111 AM EDT SUN JUN 21 2015
UPDATE MAINLY TO REMOVE MORNING FOG FROM THE FORECAST PACKAGE.
GRIDS...AND THE REST OF THE FORECAST WERE IN GOOD SHAPE. SEEING
SOME PARTIAL CLEARING OUT THERE THIS MORNING. SOME OF THE DEBRIS
FROM UPSTREAM MCS IS PASSING ACROSS THE AREA BUT THUS FAR AND FOR
A LARGE PART THIS HAS BEEN DISSIPATING...ALLOWING OUR AIR MASS TO
BEGIN THE PROCESS OF DESTABILIZATION. BEST SHEAR AND SFC BASED
INSTABILITY IS CURRENTLY LOCATED ALONG THE OHIO RIVER. SEVERAL OF
OUR HIGH RESOLUTION MODELS ARE GENERATING SIMILAR SOLUTIONS...
DEVELOPING A LINE OF CONVECTION ALONG AND SOUTH OF INTERSTATE 64
BY 19-21Z BEFORE BRINGING THE LINE SOUTHWARD THROUGH THE REMAINDER
OF THE LATE AFTERNOON AND EARLY EVENING. FORECAST SOUNDINGS DO
SHOW A WEAK CAP IN PLACE UNTIL LATE THIS AFTERNOON BUT NOT REALLY
SEEING THIS FEATURE IN THE MORNINGS 12Z SOUNDINGS. THIS
CONVECTION APPEARS TO INITIATE ALONG A RESIDUAL OUTFLOW BOUNDARY
THAT MAY BE SETTLING OVER OUR AREA THIS MORNING...LIKELY LEFT OVER
FROM LAST NIGHTS UPSTREAM MCS ACTIVITY. IN GENERAL CONFIDENCE IS
INCREASING FOR THE POTENTIAL OF A ROUND OF STRONG TO SEVERE
THUNDERSTORMS LATE THIS AFTERNOON...WITH CONVECTION PROBABLY
INITIATING BY OR AFTER 3 PM...BUT BEFORE 5 PM. WILL CONTINUE TO
MONITOR.
UPDATE ISSUED AT 647 AM EDT SUN JUN 21 2015
THUNDERSTORM COMPLEX DISSIPATED BEFORE IT WAS ABLE TO MOVE INTO
OUR NORTHWEST COUNTIES SO WILL REMOVE ANY MENTION OF RAIN UNTIL
LATER THIS MORNING. NO OTHER CHANGES NEEDED AT THIS TIME.
&&
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 330 AM EDT SUN JUN 21 2015
TODAY/S FORECAST IS A BIT MORE COMPLICATED THAN I WOULD LIKE DUE
TO UPSTREAM MCS AND THE EFFECT IT/S DEBRIS CLOUDS WILL HAVE ON
POTENTIAL CONVECTIVE DEVELOPMENT LATER TODAY ACROSS OUR AREA.
BASED ON RAW EXTRAPOLATION...THE LINE OF SHOWERS AND THUNDERSTORMS
CURRENTLY OVER INDIANA WILL BE ENTERING OUR NORTHWEST COUNTIES BY
AROUND DAWN. I EXPECT THIS LINE TO WEAKEN BUT A SMALL POP WILL BE
INCLUDED UP NORTH EARLY ON TO ACCOUNT FOR THIS ACTIVITY.
CONSIDERABLE MID AND HIGH LEVEL CLOUDINESS WILL LINGER THROUGH THE
MORNING OVER THE OHIO VALLEY AND THIS SHOULD LIMIT DESTABILIZATION
EARLY ON IN THE DAY DRAWING INTO QUESTION THE DEVELOPMENT OF
ANOTHER COMPLEX OF STORMS SHOWN TO TAKE PLACE SO QUICKLY IN THE
21/00Z NAM OVER INDIANA AND OHIO. RECENT HRRR AND 21/00Z HIRES NMM
SEEM MORE REASONABLE IN HOLDING OFF ANY SHOWER AND THUNDERSTORM
DEVELOPMENT UNTIL LATER IN THE AFTERNOON. IT IS AT THIS TIME THAT
AT LEAST SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP OVER EASTERN
KENTUCKY...AND THEY COULD BECOME QUITE STRONG AS THEY HAVE A RICH
FUEL SOURCE OF LOW 70 DEGREE SURFACE DEW POINTS TO TAP INTO. SPC
CONTINUES TO HIGHLIGHT A GOOD CHUNK OF THE AREA IN A SLIGHT RISK
AND WILL CONTINUE TO MENTION THIS IN OUR LOCAL HAZARDOUS WEATHER
OUTLOOK.
THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL SETTLE SOUTHEAST
AND WEAKEN DURING THE EVENING. LEFT OVER BOUNDARIES MAY THEN BE
THE FOCUS FOR ADDITIONAL THUNDERSTORM ACTIVITY ON MONDAY
AFTERNOON...BUT THESE SHOULD REMAIN WIDELY SCATTERED AS AN UPPER
LEVEL RIDGE STARTS TO BUILD IN FROM THE WEST.
HEAT AND HUMIDITY WILL BE ANOTHER CONCERN DURING THE SHORT TERM.
CLOUD COVER EARLY IN THE DAY TODAY SHOULD SLOW OUR RISE A
BIT...BUT STILL EXPECT TEMPS TO REACH AROUND 90 BY AFTERNOON AND
THEN AGAIN MONDAY AFTERNOON. WITH DEW POINTS PROGGED TO RISE INTO
THE LOWER 70S FOR MOST LOCATIONS...AFTERNOON HEAT INDEX VALUES
WILL RISE INTO THE MID TO UPPER 90S.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 318 PM EDT SUN JUN 21 2015
MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT THROUGH NEXT
WEEKEND. UNFORTUNATELY...THE HEAT...HUMIDITY...AND CHANCES FOR
PRECIP ARE EXPECTED TO CONTINUE DURING THIS TIME AS WELL. WE WILL
START OFF WITH A BROAD AREA OF RIDGING ACROSS THE SOUTHERN
CONUS...CONTINUING TO REACH ITS WAY EASTWARD INTO THE OHIO RIVER
VALLEY THROUGH THE DAY WEDNESDAY. MEANWHILE...A STRONG SHORTWAVE
WILL PASS SOUTHWARD ALONG THE GREAT LAKES REGION...CREATING AN AREA
OF PACKED ISOBARS AND STRONG WINDS JUST NORTH OF KENTUCKY. THE WNW
FLOW THAT THIS CREATES WILL ALLOW SEVERAL SMALLER SHORTWAVES TO
TRAVERSE THE REGION THROUGH THE WEEK...BRINGING OFF AND ON CHANCES
OF PRECIP AND POSSIBILITIES FOR LARGER MCS DEVELOPMENT.
BY THURSDAY...THE SHORTWAVE THAT MOVED ACROSS THE GREAT LAKES REGION
WILL BECOME WRAPPED UP IN A STRENGTHENING UPPER LEVEL LOW OVER THE
SOUTHEAST CANADIAN COAST. THIS WILL DEEPEN THE NORTHWEST FLOW ACROSS
THE OHIO RIVER VALLEY...AND PUSH THE RIDGING TO OUR SOUTH BACK
WESTWARD TOWARDS THE SOUTHERN PLAINS...AND EVENTUALLY THE FOUR
CORNER STATES BY THURSDAY NIGHT. KINKS IN THIS NW FLOW /SMALL
SHORTWAVES/ WILL CONTINUE TO SHIFT SE TOWARDS THE OHIO RIVER VALLEY
AS THIS OCCURS...STRENGTHENING AS WE HEAD INTO THE WEEKEND AND THE
LONG TERM MODELS TRY TO PRODUCE ANOTHER STRONG UPPER LEVEL LOW WHICH
WILL LEAD TO A DIGGING TROUGH OVER MUCH OF THE EASTERN CONUS. WHILE
THE EXACT TIMING OF THESE FEATURES IS STILL A BIT OFF THIS FAR OUT
IN THE FORECAST...THE OVERALL PATTERN IS QUITE SIMILAR.
AT THE SURFACE...LOW PRESSURE WILL SET UP BELOW THE CLOSED LOW
MOVING FROM THE GREAT LAKES TO SOUTHEASTERN CANADA. FROM THIS LOW A
FRONTAL BOUNDARY WILL EXTEND WESTWARD...BECOMING CAUGHT AND
ELONGATED IN THE WSW FLOW ACROSS THE OHIO RIVER VALLEY. THIS
BOUNDARY IS EXPECTED TO FLUCTUATE...SHIFTING NORTH AS THE NW FLOW
DEEPENS...AND THEN BACK SOUTHWARD AGAIN AS THE LONGWAVE TROUGH
BEGINS TO DIG FARTHER SOUTH. THE COMBINATION OF THIS BOUNDARY AND
PASSING SHORTWAVES WILL CREATING THE RESULTING PRECIP CHANCES
THROUGH THE WEEK. TEMPERATURES WILL BE WARMEST TUESDAY WITH
SOUTHERLY FLOW STILL IN PLACE JUST AHEAD OF THE DROPPING COLD
FRONT...THEN ARE EXPECTED TO FALL SLIGHTLY AS THE FRONT SHEARS OUT
AND SHIFTS BACK AND FORTH ACROSS THE REGION. IF THE EXTENDED MODELS
HOLD TRUE...THE DIGGING TROUGH LATE IN THE WEEKEND WILL RESULT IN A
SURFACE LOW DEVELOPING JUST NORTH OF THE REGION...AND BRINGING OUR
BEST WIDESPREAD CHANCE FOR PRECIP.
GIVEN THE HOT AND HUMID CONDITIONS IN ADDITION TO THE CLOSE
PROXIMITY OF THE BOUNDARY...EXPECT ANY PRECIP THAT DEVELOPS TO HAVE
SOME THUNDER COMPONENT TO IT AND BE MOST PROMINENT DURING THE
AFTERNOON AND EARLY EVENING HOURS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 215 PM EDT SUN JUN 21 2015
THERE APPEARS TO BE A CONVECTIVE OUTFLOW BOUNDARY THAT HAS SETTLED
OVER THE COMMONWEALTH...LOCATED APPROXIMATELY FROM JUST SOUTH OF
SDF TO DVK AND THEN BACK NORTHEAST...POSSIBLY JUST SOUTH OF SYM.
BASED ON HIGH RESOLUTION MODELS EXPECTING THUNDERSTORMS TO FIRE UP
IN THE VCNTY OF THIS SFC BOUNDARY THIS AFTERNOON ONCE WE HIT
CONVECTIVE TEMPS...MID TO UPPER 80S OVER THE NEXT HOUR OR SO.
HAVE MAINTAINED A MENTION OF THUNDERSTROMS IN THE TAFS AND WILL
ADJUST ONCE WE HAVE A BETTER HANDLE ON TIMING. ALSO EXPECTING SOME
GUSTY WINDS IN AND AROUND ANY THUNDERTSORMS THIS AFTERNOON AND
EARLY THIS EVENING. HIGH BOUNDARY LAYER MOISTURE REMAINS IN PLACE
TONIGHT FOR MORE FOG THROUGH THE OEVRNIGHT. WEST...SOUTHWEST SFC
WINDS AT AROUND 5-8 KTS WILL CONTINUE THIS AFTERNOON, BECOMING
LIGHT AND VARIABLE OVERNIGHT. THEN INCREASE BACK UP AROUND 5KT
MONDAY.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...RAY
SHORT TERM...ABE
LONG TERM...JMW
AVIATION...RAY
Hazardous weather outlook, Jun 21, 3:07 AM EST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
407 AM EDT SUN JUN 21 2015
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
407 AM EDT SUN JUN 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME STORMS DURING
THE AFTERNOON AND EVENING MAY BECOME SEVERE WITH DAMAGING WINDS
AND LARGE HAIL POSSIBLE.
HOT AND HUMID CONDITIONS CAN BE EXPECTED BY AFTERNOON WITH HEAT
INDICES REACHING THE MID TO UPPER 90S.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE WILL BE A PERSISTENT THREAT FOR THUNDERSTORMS MONDAY THROUGH
SATURDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS.
IN ADDITION...A PROLONGED STRETCH OF HOT AND HUMID WEATHER IS
ANTICIPATED TO LAST THROUGH AT LEAST WEDNESDAY WITH HEAT INDICES
REACHING THE MID TO UPPER 90S EACH AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE OR
LARGE HAIL TODAY.
ABE
In the hours before
Special weather statement, Jun 21, 2:05 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
305 PM EDT SUN JUN 21 2015
KYZ114>117-211930-
CLAY-LESLIE-OWSLEY-PERRY-
305 PM EDT SUN JUN 21 2015
...A STRONG THUNDERSTORM WILL AFFECT CLAY...LESLIE...OWSLEY...
PERRY...
AT 305 PM EDT...A STRONG THUNDERSTORM WAS OVER WHOOPFLAREA...OR 13
MILES NORTHWEST OF HYDEN...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKHORN...WHOOPFLAREA...BEAR BRANCH...SIZEROCK...BUCKHORN LAKE
S.P....ONEIDA...SPURLOCK...MOSLEY BEND...BRUTUS...MARCUM...
NEWFOUND...PANCO...ENLINE...LUCKY FORK...SAUL...TEGES...PEABODY...
HENSLEY...THOUSANDSTICKS AND JACKS CREEK.
THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 31 AND 48.
&&
LAT...LON 3727 8371 3740 8355 3739 8354 3733 8354
3734 8350 3736 8348 3727 8330 3708 8354
TIME...MOT...LOC 1905Z 307DEG 8KT 3729 8356
RAYSpecial weather statement, Jun 21, 2:15 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
315 PM EDT SUN JUN 21 2015
KYZ119-120-212000-
MARTIN-PIKE-
315 PM EDT SUN JUN 21 2015
...A STRONG THUNDERSTORM WILL AFFECT MARTIN...PIKE...
AT 315 PM EDT...A STRONG THUNDERSTORM WAS OVER THREEFORKS...OR 10
MILES WEST OF WILLIAMSON...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FOREST HILLS...JAMBOREE...BELFRY...PISO...HEENAN...THREEFORKS...
MAJESTIC...MCCOMBS...PAW PAW...ARGO...KIMPER...WHITEPOST...CONDER...
JARAD...TURKEY CREEK...WOODMAN...LAURA...MCANDREWS...VARNEY AND
HATFIELD STATION.
THIS INCLUDES U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 7
AND 24.
&&
LAT...LON 3739 8217 3763 8259 3767 8261 3768 8256
3770 8261 3778 8252 3775 8235 3767 8229
3763 8219 3765 8218 3764 8218 3759 8216
3759 8213 3755 8213 3756 8208 3753 8205
3755 8204 3754 8197 3753 8198
TIME...MOT...LOC 1915Z 283DEG 20KT 3768 8246
RAYSpecial weather statement, Jun 21, 2:39 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
339 PM EDT SUN JUN 21 2015
KYZ115>117-212015-
CLAY-LESLIE-PERRY-
339 PM EDT SUN JUN 21 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CLAY...LESLIE...
PERRY...
AT 339 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER KALIOPI...OR
NEAR HYDEN...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HAZARD...HYDEN...DALEY...DIABLOCK...BEAR BRANCH...SIZEROCK...BUCKHORN
LAKE S.P....STINNETT...KRYPTON...HOSEA...WENDOVER...MOSLEY BEND...
HOSKINSTON...PANCO...FREW...ENLINE...SAUL...PEABODY...THOUSANDSTICKS
AND JACKS CREEK.
THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 29 AND 30...AND
BETWEEN MILE MARKERS 32 AND 58.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3716 8365 3726 8354 3726 8353 3728 8352
3736 8343 3734 8340 3734 8338 3735 8337
3723 8311 3701 8329
TIME...MOT...LOC 1939Z 303DEG 14KT 3724 8342
JMWThunderstorm Wind, Clay
- When
- June 21, 2:50 PM EST
- Where
- Clay County, 0.55 mi W of Gooserock
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 37.080, -83.690
Two to three trees were blown down and across KY Hwy 1524 near the 421 intersection.
Thunderstorm Wind, Leslie
- When
- June 21, 3:05 PM EST
- Where
- Leslie County, 1.49 mi SSE of Hyden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 37.150, -83.360
A tree was blown down on Hwy 80.
Thunderstorm Wind, Letcher
- When
- June 21, 3:15 PM EST
- Where
- Letcher County, Whitco
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.120, -82.830
A tree was blown down in Whitesburg.
Thunderstorm Wind, Leslie
- When
- June 21, 3:30 PM EST
- Where
- Leslie County, 1.1 mi W of Mozelle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 37.000, -83.400
A tree was blown down and onto a power line.
Thunderstorm Wind, Bell
- When
- June 21, 4:03 PM EST
- Where
- Bell County, 0.69 mi N of Middlesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.610, -83.720
Hail, Perry
- When
- June 21, 4:40 PM EST
- Where
- Perry County, 1.1 mi E of Chavies
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 37.350, -83.350
Thunderstorm Wind, Wayne
- When
- June 21, 4:43 PM EST
- Where
- Wayne County, 0.69 mi S of Monticello Wayne Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.840, -84.850
Large limbs were blown down in Monticello.
Thunderstorm Wind, Wayne
- When
- June 21, 4:45 PM EST
- Where
- Wayne County, 0.89 mi NW of Susie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.780, -84.960
A tree was blown down on Hwy 834 East just off Hwy 90 in Susie.
Thunderstorm Wind, McCreary
- When
- June 21, 5:25 PM EST
- Where
- McCreary County, 0.89 mi SW of Stearns
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.690, -84.480
Trees were blown down and part of a metal roof was blown off of a structure.
Thunderstorm Wind, McCreary
- When
- June 21, 5:25 PM EST
- Where
- McCreary County, Stearns
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.700, -84.470
Multiple trees were blown down in and around Stearns. Hume Street and Golf Course Road were blocked by downed trees at one point. A power pole was snapped off near Golf Course. A garage had its roof blown off and a large sign in town was twisted and blown down. Power outages were reported around the area as well.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 21, 20151 death · 1 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 21, 2015$990,000 · 1.5 in hail · 20 events
- Flash Flooding and Flooding in Texas, June 21 to 22, 2015$671,000 · 12 events
- Hail and Damaging Winds in South Dakota, June 21 to 22, 20151 injured · 2.75 in hail · 42 events
- Flash Flooding and Heavy Rain in Oklahoma, June 21, 2015$80,000 · 5 events
- Damaging Winds and Lightning Strike in Florida, June 21, 2015$70,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in Virginia, June 21, 2015$45,000 · 1 in hail · 15 events
- Tornado and Hail in Montana, June 21, 2015EF0 · 15 events
- Tornadoes and Hail in South Dakota, June 21, 2015EF0 · 12 events
- Hail in Kansas, June 21, 20152 in hail · 10 events
- Damaging Wind in North Carolina, June 21, 2015$15,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, June 21 to 22, 201570 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582779, 582780, 582781, 582782, 582783, 582778, 582784, 582785, 582786, 582787.